You are here:

Birth Control/The Depo Shot

Advertisement


Question
I have been experiencing hot flashes, nausea throughout the day, not able to sleep at night, bloating, constipation. I am currently on my 3rd depo shot as of Feb2013. I am 31 years old. I am not sexually active. I started getting these symptoms back n Feb after getting my 3rd shot.

My 4th injection is due April 19- May 3.
I called the place where I go and get the shot and they couldn't help me as far as telling me why i have these symptoms. They just told me not to get the shot again.

Answer
Hi Cynthia,

if you think that these symptoms are connected with the Depo shot, I would follow the advice of your caregivers and stop receiving the injections. That will also be the surest way to determine the source of the discomfort, if the symptoms stop when the shots stop.

Please consult your doctor so the two of you can find a  different form of birth control that will be more easily tolerated by your body. Perhaps a low-hormone daily pill?

Thanks,

Julia

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Julia Fout

Expertise

I can answer questions pertaining to how to choose and acquire contraception, how to talk to parents, doctors and partners about birth control, emergency contraception, missed periods, breakthrough bleeding,and how to use all methods correctly.

Experience

I am working towards my Masters of Public Health with a concentration in Health Behaviors and Health Education. The advice I provide is based on the most recent scholarly research in the areas of health, adolescent development, sex education and the promotion of healthful sexual behaviors. I want to be able to provide teens with relevant, practical, fact-based information so they're well equipped to navigate tough choices and confusing situations.

Organizations
ECU, the Brody School of Medicine, Department of Public Health

Education/Credentials
BA in Psychology/minor in Education
MPH Candidate

©2016 About.com. All rights reserved.